How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Sally G. Your Own Question
Sally G.
Sally G., Dog Training Consultant
Category: Dog
Satisfied Customers: 9683
Experience:  Service/assistance dog training/ behavior /obedience/Therapy dog Evaluator/AKC Evaluator
3570977
Type Your Dog Question Here...
Sally G. is online now
A new question is answered every 9 seconds

I have a 29 lbs pug. He started having diarrhea last night.

Customer Question

I have a 29 lbs pug. He started having diarrhea last night. I gave him 1 chewable peptide at 3. He just went again and my son gave him another chewable. I'm worried. Is our pug going to be ok.
Submitted: 2 years ago.
Category: Dog
Expert:  Sally G. replied 2 years ago.
Hello and welcome. The original expert you asked for is not online. My name is ***** ***** I have been working with dogs for 25 years
Expert:  Sally G. replied 2 years ago.
Is this an ongoing problem or something that just started last night?
Customer: replied 2 years ago.
It just started. We are on vacation.and my son gave him some brisket yesterday and he was in the heat more than normal. He started diarrhea about 3 this morning. It is now 630
Expert:  Sally G. replied 2 years ago.
Thank you. It may be from the brisket. Has the dog eaten this before?
Customer: replied 2 years ago.
No he hadn't. I'm pretty sure that's what it was. I gave him 1 chewable peptide at 3 but then my son gave him another about 545. Did he get to much pepto
Expert:  Sally G. replied 2 years ago.
He should be okay with the pepto as it was given 3 hours apart. When ever there is a change in food or when human food is given it can cause gastroenteritis. However fatty human food can also cause pancreatititis. The best thing to do now is to fast the dog for 24 hours but do give water. Then tomorrow start a bland diet of boiled white meat chicken and cooked white rice to firm the stool. You can also add some pure canned pumpkin in to help with stool firming about 1 teaspoon.
Expert:  Sally G. replied 2 years ago.
If there is any vomiting or fever with the diarrhea you will want to contact your vet for supportive care of fluids. Take the dogs temperature rectally. Normal is 100.5 to 102.5.
Customer: replied 2 years ago.
OK. Should i give him pedialight
Expert:  Sally G. replied 2 years ago.
you can do that as it will keep the electrolytes up.
Customer: replied 2 years ago.
And how long do i leave the thermometer in
Expert:  Sally G. replied 2 years ago.
two minutes unless it is one that beeps. Then leave it in until it beeps . Put vasiline on the end of it as well. Do not give any more pepto
Customer: replied 2 years ago.
Ok
Expert:  Sally G. replied 2 years ago.
Is there anything else I can do for you today?
Customer: replied 2 years ago.
Not right now maybe later
Expert:  Sally G. replied 2 years ago.
Great. If you are satisfied with my service please be sure to rate before you leave :)
Expert:  Sally G. replied 2 years ago.
Here is more information on pepto to have for your records http://www.petcarerx.com/article/is-it-safe-to-use-pepto-bismol-for-dogs/1512
Expert:  Sally G. replied 2 years ago.
Can you tell me the dosing/mg of the pepto tablet?
Expert:  Sally G. replied 2 years ago.
Pepto has an ingredient which can cause ulcers. I thought you meant that you gave a 1/4 tablet and your son did so three to four hours later. But because it seems you both gave a full tablet it is best to Call your emergency vet and see what they suggest as it is too late to have the dog vomit.
Expert:  Sally G. replied 2 years ago.
If there is no emergency vet in your area then call poison control hotline**ASPCA National Animal Poison Control Center1-888-4ANI-HELP (1-***-***-****). $65.00 per case, billed to caller's credit card.Follow-up calls can be made for no additional charge by dialing(###) ###-####There is no charge when the call involves a product covered by the Animal Product Safety Service.**Pet Poison Helpline - 24-hour service available throughout North America for pet owners and veterinary professionals who require assistance with treating a potentially poisoned pet.1-***-***-**** ($35.00 per incident). Staffed 24-hours a day.
Customer: replied 2 years ago.
O my goodness! I just now saw these messages. They are 262mg each.
He has been acting fine all day. Should i be worried still?
Expert:  Sally G. replied 2 years ago.
There can be toxicity. Watch for vomiting , blood in the vomit, weakness, respiratory changes, black tarry stool, tremors or seizures. It's been a while since you gave him this and he seems normal so it may be fine. Keep an eye on him for now. Then next time you give pepto it is best to break the pill up into quarters. Actually a better and more natural remedy is pure canned pumpkin. Give about 2 teaspoon in the morning and then in the evening.
Customer: replied 2 years ago.
OK thank you
Expert:  Sally G. replied 2 years ago.
You are welcome.
Expert:  Sally G. replied 2 years ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Sally G.